RONALD S. SCHONWETTER, M.D.; EDWARD B. NELSON, M.D., Ph.D.
This content is PDF only. Please click on the PDF icon to access.
To THE EDITOR: The cause of alopecia areata remains unclear. Studies have suggested that the disorder is mediated by immune mechanisms, because it is a recognized complication of immunodeficiency disorders (1). Alterations in B and T lymphocytes and specifically T-suppressor and helper cells have been reported in these patients (2, 3). We report the case of a patient presenting with alopecia areata in whom a diagnosis of the acquired-immunodeficiency-syndrome-related complex was established. A possible relationship between the two diseases is suggested.
A 42-year-old promiscuous homosexual man with a history of intravenous drug abuse presented for evaluation of hair loss on
SCHONWETTER RS, NELSON EB. Alopecia Areata and the Acquired-Immunodeficiency-Syndrome-Related Complex. Ann Intern Med. 1986;104:287. doi: https://doi.org/10.7326/0003-4819-104-2-287_1
Download citation file:
Published: Ann Intern Med. 1986;104(2):287.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use